Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Representations of graded Hecke algebras

Authors: Cathy Kriloff and Arun Ram
Journal: Represent. Theory 6 (2002), 31-69
MSC (2000): Primary 20C08; Secondary 16G99
Published electronically: May 2, 2002
MathSciNet review: 1915086
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Representations of affine and graded Hecke algebras associated to Weyl groups play an important role in the Langlands correspondence for the admissible representations of a reductive $p$-adic group. We work in the general setting of a graded Hecke algebra associated to any real reflection group with arbitrary parameters. In this setting we provide a classification of all irreducible representations of graded Hecke algebras associated to dihedral groups. Dimensions of generalized weight spaces, Langlands parameters, and a Springer-type correspondence are included in the classification. We also give an explicit construction of all irreducible calibrated representations (those possessing a simultaneous eigenbasis for the commutative subalgebra) of a general graded Hecke algebra. While most of the techniques used have appeared previously in various contexts, we include a complete and streamlined exposition of all necessary results, including the Langlands classification of irreducible representations and the irreducibility criterion for principal series representations.

References [Enhancements On Off] (What's this?)

  • [Bj] A. Björner, Orderings of Coxeter groups, Combinatorics and Algebra (Boulder, Colo. 1983), Contemp. Math. 34, Amer. Math. Soc., Providence 1984, 175-195. MR 86i:05024
  • [BM1] D. Barbasch and A. Moy, A unitarity criterion for p-adic groups, Invent. Math. 98 (1989), 19-37.MR 90m:22038
  • [BM2] -, Reduction to real infinitesimal character in affine Hecke algebras, J. Amer. Math. Soc. 6 (1993), no. 3, 611-635. MR 93k:22015
  • [Bo] A. Borel, Admissible representations of a semisimple group over a local field with vectors fixed under an Iwahori subgroup, Invent. Math. 35 (1976), 233-259. MR 56:3196
  • [Bou] N. Bourbaki, Groupes et Algèbres de Lie, Chapitres 4,5, et 6, Elements de Mathématiques, Hermann, Paris 1968. MR 39:1590
  • [Ch1] I. Cherednik, A unification of Knizhnik-Zamolodchikov and Dunkl operators via affine Hecke algebras, Invent. Math. 106 (1991), 411-431. MR 93b:17040
  • [Ch2] -, Double affine Hecke algebras and Macdonald's conjectures, Ann. of Math. 141 (1995), 191-216. MR 96m:33010
  • [CG] N. Chriss and V. Ginzburg, Representation theory and complex geometry, Birkhäuser, 1997. MR 98i:22021
  • [Ev] S. Evens, The Langlands classification for graded Hecke algebras, Proc. Amer. Math. Soc. 124 4 (1996), 1285-1290. MR 96g:22022
  • [HO] H. Opdam and G. Heckman, Yang's system of particles and Hecke algebras, Ann. of Math. 145 (1997), 139-173. MR 99g:33052a
  • [Hu] S.G. Hulsurkar, Proof of Verma's conjecture on Weyl's dimension polynomial, Invent. Math. 27 (1974), 45-52. MR 51:5788
  • [Ja] J.C. Jantzen, Moduln mit einem höchsten Gewicht, Lecture Notes in Math. 750 (1980), Springer-Verlag, Berlin. MR 81m:17011
  • [Ka] S. Kato, Irreducibility of principal series representations for Hecke algebras of affine type, J. Fac. Sci. Univ. Tokyo, Sec. 1A 128 3 (1982), 929-943. MR 84b:22029
  • [KL] D. Kazhdan and G. Lusztig, Proof of the Deligne-Langlands conjecture for Hecke algebras, Invent. Math. 87 (1987), 153-215. MR 88d:11121
  • [Kn] A. Knapp, Representation theory of semisimple groups, Princeton University Press, 1986. MR 87j:22022
  • [KS] F. Knop and S. Sahi, A recursion and combinatorial formula for Jack polynomials, Invent. Math. 128, 9-22. MR 98k:33040
  • [Kr1] C. Kriloff, Representations of graded Hecke algebras associated to noncrystallographic root systems, Ph.D. Thesis, University of Michigan (1995).
  • [Kr2] C. Kriloff, Some interesting nonspherical tempered representations of graded Hecke algebras, Trans. Amer. Math. Soc. 351 (1999), 4411-4428. MR 2000a:20012
  • [La] R. Langlands, On the classification of irreducible representations of real algebraic groups, in Representation theory and harmonic analysis on semisimple Lie groups, 101-170, Math. Surveys Monogr., 31, Amer. Math. Soc., Providence, RI, 1989. MR 91e:22017
  • [Lu1] G. Lusztig, Cuspidal local systems and graded Hecke algebras I, Inst. Hautes Études Sci. Publ. Math. 67 (1988), 145-202. MR 90e:22029
  • [Lu2] -, Affine Hecke algebras and their graded version, J. Amer. Math. Soc. 2 (1989), 599-635. MR 90e:16049
  • [Lu3] -, Cuspidal local systems and graded Hecke algebras II, Representations of Groups (Providence) (B. Allison and G. Cliff, eds.), CMS Conf. Proc., vol. 16, Amer. Math. Soc., 1995, pp. 217-275. MR 96m:22038
  • [Lo] J. Losonczy, Standard Young tableaux in the Weyl group setting, J. Algebra 220 (1999), 255-260. MR 2000h:05232
  • [Mac] I.G. Macdonald, Affine Hecke algebras and orthogonal polynomials, Séminaire Bourbaki, Exp. No. 797, 1994-1995, Astérisque 237 (1996), 189-207. MR 99f:33024
  • [Ma] H. Matsumoto, Analyse harmonique dans les systèmes de Tits bornologiques de type affine, Lecture Notes in Math. 590, Springer-Verlag, Berlin-New York, 1977. MR 58:28315
  • [Op] E. Opdam, Harmonic analysis for certain representations of graded Hecke algebras, Acta Math. 175 (1995), 75-121. MR 98f:33025
  • [Ra1] A. Ram, Calibrated representations of affine Hecke algebras, preprint, 1998.
  • [Ra2] A. Ram, Representations of rank two affine Hecke algebras, preprint, 1998.
  • [Ra3] A. Ram, Standard Young tableaux for finite root systems, preprint, 1998.
  • [Ro] J. Rogawski, On modules over the Hecke algebra of a $p$-adic group, Invent. Math. 79 (1985), 443-465. MR 86j:22028
  • [St] R. Steinberg, Differential equations invariant under finite reflection reflection groups, Trans. Amer. Math. Soc. 112 (1964), 392-400. MR 29:4807
  • [St2] R. Steinberg, On a theorem of Pittie, Topology 14 (1975), 173-177. MR 51:9101
  • [Wa] N. Wallach, Real reductive groups I, Pure and Applied Mathematics 132, Academic Press, Inc., Boston, MA, 1988. MR 89i:22029
  • [Wg] D. Waugh, Quotients of Coxeter groups under the weak order, Ph.D. Thesis, University of Michigan (1995).
  • [Yg] A. Young, On quantitative substitutional analysis (sixth and eighth papers), Proc. London Math. Soc. (2) 34 (1931), 196-230 and 37 (1934), 441-495.

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C08, 16G99

Retrieve articles in all journals with MSC (2000): 20C08, 16G99

Additional Information

Cathy Kriloff
Affiliation: Department of Mathematics, Idaho State University, Pocatello, Idaho 83209-8085

Arun Ram
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706

Received by editor(s): May 15, 2001
Received by editor(s) in revised form: December 21, 2001, and January 23, 2002
Published electronically: May 2, 2002
Additional Notes: Research of the first author supported in part by an NSF-AWM Mentoring Travel Grant
Research of the second author supported in part by National Security Agency grant MDA904-01-1-0032 and EPSRC Grant GR K99015
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society